Skip to Main content Skip to Navigation
Journal articles

Stochastic representation for anisotropic permeability tensor random fields

Abstract : In this paper, we introduce a novel stochastic model for the permeability tensor associated with stationary random porous media. In the light of recent works on mesoscale modeling of permeability, we first discuss the physical interpretation of the permeability tensor randomness. Subsequently, we propose a nonparametric prior probabilistic model for non-Gaussian permeability tensor random fields, making use of the information theory and a maximum entropy procedure, and provide a physical interpretation of the model parameters. Finally, we demonstrate the capability of the considered class of random fields to generate higher levels of statistical fluctuations for selected stochastic principal permeabilities. This unique flexibility offered by the parameterization of the model opens up many new possibilities for both forward simulations (e.g. for uncertainty propagation in predictive simulations) and stochastic inverse problem solving.
Complete list of metadatas

Cited literature [39 references]  Display  Hide  Download

https://hal-upec-upem.archives-ouvertes.fr/hal-00724651
Contributor : J. Guilleminot <>
Submitted on : Wednesday, August 22, 2012 - 10:51:01 AM
Last modification on : Thursday, March 19, 2020 - 11:52:03 AM
Long-term archiving on: : Friday, December 16, 2016 - 7:12:09 AM

File

Publi-2012-IJNAMG-Guilleminot-...
Files produced by the author(s)

Identifiers

Collections

Citation

Johann Guilleminot, Christian Soize, R. Ghanem. Stochastic representation for anisotropic permeability tensor random fields. International Journal for Numerical and Analytical Methods in Geomechanics, Wiley, 2012, 36 (13), pp.1592-1608. ⟨10.1002/nag.1081⟩. ⟨hal-00724651⟩

Share

Metrics

Record views

707

Files downloads

1371